Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 24, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jun 11, 2015, 3:40 PM MDT for Kane County, Utah. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2015, 3:40 PM MDT (21:40 UTC)
- Expired
- Jun 11, 2015, 7:30 PM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 115 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WGUS55 KSLC 112140
FFWSLC
UTC025-120130-
/O.NEW.KSLC.FF.W.0024.150611T2140Z-150612T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 PM MDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL KANE COUNTY IN UTAH...SPECIFICALLY THE WESTERN AND
SOUTHERN PORTIONS OF WAHWEAP CREEK...
* UNTIL 730 PM MDT
* INTENSE RAINFALL FROM AN EARLIER THUNDERSTORM IS EXPECTED TO
CREATE FLASH FLOODING IN THE WESTERN AND SOUTHERN REACHES OF
WAHWEAP CREEK. THIS FLOOD WAVE IS EXPECTED TO PASS THROUGH BIG
WATER BEFORE ATTENUATING IN LAKE POWELL LATER THIS EVENING. A
LOCAL FLASH FLOOD SPOTTER HAS CONFIRMED THE HEAVY RAINFALL THAT
FELL EARLIER.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BIG WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3704 11164 3709 11171 3712 11183 3732 11188
3733 11184 3718 11176 3700 11145 3700 11155
$$
GM2 follow-up statements
928
WGUS75 KSLC 112358
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
558 PM MDT THU JUN 11 2015
UTC025-120130-
/O.CON.KSLC.FF.W.0024.000000T0000Z-150612T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
558 PM MDT THU JUN 11 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
SOUTH CENTRAL KANE COUNTY...
AT 553 PM MDT...A FLOOD WAVE IS STILL EXPECTED TO BE TRAVELING
DOWNSTREAM WITHIN THE WAHWEAP DRAINAGE AND ITS TRIBUTARIES. A
TRAINED WEATHER SPOTTER AND NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED INTENSE RAINFALL OCCURRED OVER THE WESTERN REACHES OF THE
WAHWEAP RIVER BASIN EARLIER THIS AFTERNOON...AND A COMBINATION OF
THAT RAINFALL...DOWNSTREAM TRACK OF THE STORM AND SATURATED GROUND
WILL AID IN THE LONG TRACK OF THIS FLOOD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BIG WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3704 11164 3709 11171 3712 11183 3732 11188
3733 11184 3718 11176 3700 11145 3700 11155
$$
GM909
WGUS75 KSLC 120124
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
724 PM MDT THU JUN 11 2015
UTC025-120132-
/O.EXP.KSLC.FF.W.0024.000000T0000Z-150612T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
724 PM MDT THU JUN 11 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL KANE COUNTY WILL EXPIRE
AT 730 PM MDT...
FLOWS ARE STILL ELEVATED ALONG WAHWEAP CREEK AS OF 725 PM...BUT
THESE FLOWS ARE EXPECTED TO DECREASE THROUGH THE EVENING...SO THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3704 11164 3709 11171 3712 11183 3732 11188
3733 11184 3718 11176 3700 11145 3700 11155
$$
SCHOENINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 1:17 PM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 11, 1:17 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
117 PM MDT THU JUN 11 2015
.UPDATE...TO EXPAND FLASH FLOOD WATCH.
&&
.SYNOPSIS...TROPICAL MOISTURE REMAINS IN PLACE ACROSS THE AREA
TODAY AS A PACIFIC LOW PRESSURE SYSTEM CROSSES THE GREAT BASIN.
THE AREA WILL SLOWLY DRY FROM THE NORTH FRIDAY THROUGH SATURDAY.
&&
.DISCUSSION...HAVE EXPANDED THE FLASH FLOOD WATCH TO COVER ALL OF
THE CWA EXCEPT THE WESTERN UINTA MTNS AND SWRN WY. THE AIRMASS IS
DEEPLY MOIST AND EVERY CELL IS LIKELY TO GENERATE HEAVY RAIN. LOCAL
URBAN FLOODING HAS BEEN OCCURRING ALONG THE WASATCH FRONT AND
FELT THE BEST WAY TO CONVEY THE EXPANDED THREAT WAS TO EXPAND THE
WATCH.
.PREVIOUS DISCUSSION...THE MOIST UPPER TROF OVER THE REGION HAS A
CENTER NEAR LK POWELL THIS MORNING WITH A BROAD DEFORMATION AXIS
ACROSS MAINLY CENTRAL UT. THE HEAVY EARLY MORNING RAIN ACROSS THE
SERN CWA HAS SHIFTED SOUTH AND DISSIPATED BUT SHOWERS REMAIN
ACTIVE ACROSS THE AREA UNDER THE DEFORMATION ZONE.
THE LOW IS FORECAST TO DRIFT EAST TODAY WITH A CYCLONIC NLY FLOW
OVER THE CWA WITH A COUPLE OF WEAK EMBEDDED WAVES ASSISTING
CONVECTION. EXPECT FAIRLY WIDESPREAD DEVELOPMENT ONCE DAYTIME
HEATING KICKS IN WITH THE LEAST COVERAGE OVER THE FAR NWRN CWA.
HEAVY RAIN IS LIKELY WITH JUST ABOUT ANY CELL BUT THE MOST LIKELY
AREAS FOR FLASH FLOODING SHOULD BE MORE OR LESS UNDER THE CURRENT
FLASH FLOOD WATCH. CELL MOVEMENT WILL BE DOWN DRAINAGE ACROSS THE
MOST FLASH FLOOD PRONE AREAS OF FAR SRN UT RAISING THE THREAT
THERE.
ACTIVITY WILL DIMINISH SOMEWHAT TONIGHT BUT CELLS COULD REMAIN
ACTIVE ACROSS THE SOUTH THROUGH TONIGHT. ACTIVITY FRIDAY SHOULD BE
MAINLY EAST OF I-15 AND SOUTH OF I-80 EAST OF SLC AND SOUTH OF
DELTA IN WRN UT WITH A THREAT OF HEAVY RAIN AGAIN MAINLY SOUTH
WITH CELL MOVEMENT ONCE AGAIN DOWN DRAINAGE ACROSS THE FAR SOUTH.
STORMS SHOULD BE LIMITED TO ABOUT THE SERN 1/3 OF THE AREA SAT
WITH A SMALLER THREAT OF HEAVY RAIN AS THE AIRMASS GRADUALLY
DRIES.
UPDATED EARLIER TO ADJUST POPS DOWN ACROSS THE NORTH TODAY AND
RAISE THEM ACROSS W-CENTRAL AND SWRN UT. ALSO MADE SOME
ADJUSTMENTS TO QPF AND SKY COVER. LEFT THE MENTION OF HEAVY RAIN
IN THE GRIDS FOR THE AFTN FOR ALL AREAS.
&&
.AVIATION...SOUTHERLY WINDS AT THE SLC TERMINAL SHOULD SHIFT
TO THE NORTHWEST AROUND 17-18Z. SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS NORTHERN UTAH THIS AFTERNOON AND INTO THIS
EVENING. THE HIGHEST THREAT FOR THE SLC TERMINAL WILL BE BETWEEN
21-03Z. GUSTY AND ERRATIC WINDS WILL BE THE BIGGEST THREAT
ALTHOUGH BRIEF MVFR CONDITIONS WILL BE POSSIBLE IN HEAVY RAINFALL.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR UTZ001>008-
010>016-019>021-517-518.
WY...NONE.
&&
PUBLIC...
AVIATION...
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 11, 3:35 AM MDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 335 AM MDT THU JUN 11 2015 UTZ001>016-019>021-517-518-WYZ021-121300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 335 AM MDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE DAY AND INTO THE NIGHTTIME HOURS. DUE TO THE TROPICAL MOISTURE THAT HAS SPREAD INTO THE AREA...HEAVY RAIN CAN BE EXPECTED WITH SOME OF THE STORMS...POTENTIALLY LEADING TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LINGERING MOISTURE WILL CONTINUE TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND...ALTHOUGH THEY WILL BECOME INCREASINGLY CONFINED TO THE SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA AS DRIER AIR GRADUALLY SPREADS INTO NORTHWEST UTAH. NORTHERN UTAH WILL SEE ADDITIONAL STORM ACTIVITY MONDAY. TEMPERATURES WILL CLIMB INTO THE 90S AND LOW 100S ACROSS THE REGION BY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:38 PM MDT | Areal Flood Advisory | SLC | Cache | 82 min |
| Jun 10, 10:16 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 3 hr |
| Jun 10, 10:57 PM MDT | Special Weather Statement | SLC | 33 min | |
| Jun 11, 9:39 AM MDT | Flash Flood Warning | SLC | Kane | 4 hr |
| Jun 11, 12:07 PM MDT | Flash Flood Warning | SLC | Tooele | 3 hr |
| Jun 11, 12:16 PM MDT | Areal Flood Advisory | SLC | Davis | 89 min |
| Jun 11, 1:12 PM MDT | Areal Flood Advisory | SLC | Utah | 2 hr |
| Jun 11, 1:19 PM MDT | Flash Flood Warning | SLC | Kane | 6 hr |
| Jun 11, 2:33 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 87 min |
| Jun 11, 3:04 PM MDT | Flash Flood Warning | SLC | Tooele | 116 min |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.